Alert archive / Oregon / High Wind Warnings in 2012
High Wind Warning 6, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Jan 23, 2012, 2:20 PM PST. It took effect at Jan 24, 2012, 4:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 2:20 PM PST (22:20 UTC)
- In effect from
- Jan 24, 2012, 4:00 AM PST
- Expired
- Jan 24, 2012, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS76 KPQR 232220 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 220 PM PST MON JAN 23 2012 ORZ001-002-241315- /O.NEW.KPQR.HW.W.0006.120124T1200Z-120125T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 220 PM PST MON JAN 23 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY NEAR BEACHES AND HEADLANDS FOR THE NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. * WINDS: SOUTH WINDS 45 MPH WITH GUSTS 65 TO 75 MPH. * TIMING: TUESDAY MORNING AND AFTERNOON * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...CANNON BEACH...NETARTS...PACIFIC CITY * IMPACTS: STRONG WINDS MAY CAUSE PROPERTY DAMAGE INCLUDING BREAKING TREE LIMBS OR POWER LINES. DRIVING CONDITIONS WILL BE DIFFICULT...ESPECIALLY FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
661 WWUS76 KPQR 241138 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 338 AM PST TUE JAN 24 2012 ORZ001-002-250000- /O.CON.KPQR.HW.W.0006.120124T1200Z-120125T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 338 AM PST TUE JAN 24 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE NORTH AND CENTRAL OREGON COASTS NEAR BEACHES AND HEADLANDS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING: THIS MORNING AND AFTERNOON * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...CANNON BEACH...NETARTS...PACIFIC CITY * IMPACTS: STRONG WINDS MAY CAUSE PROPERTY DAMAGE INCLUDING BREAKING TREE LIMBS OR POWER LINES. DRIVING CONDITIONS WILL BE DIFFICULT...ESPECIALLY FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
196 WWUS76 KPQR 242323 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 323 PM PST TUE JAN 24 2012 ORZ001-002-250300- /O.EXT.KPQR.HW.W.0006.000000T0000Z-120125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 323 PM PST TUE JAN 24 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COASTS NEAR BEACHES AND HEADLINES... THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS CONTINUE THROUGH EARLY THIS EVENING BEFORE GRADUALLY SUBSIDING BEHIND THE WARM FRONTAL PASSAGE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...CANNON BEACH...NETARTS... PACIFIC CITY * IMPACTS: STRONG WINDS MAY CAUSE PROPERTY DAMAGE INCLUDING BREAKING TREE LIMBS OR POWER LINES. DRIVING CONDITIONS WILL BE DIFFICULT...ESPECIALLY FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
818 WWUS76 KPQR 250248 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 648 PM PST TUE JAN 24 2012 ORZ001-002-250400- /O.EXP.KPQR.HW.W.0006.000000T0000Z-120125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 648 PM PST TUE JAN 24 2012 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS FOR THE NORTH AND CENTRAL OREGON COAST... THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS WILL EXPIRE AT 7 PM PST THIS EVENING. * WINDS: WINDS HAVE EASED ACROSS THE AREA AS A COLD FRONT MOVED ASHORE. HOWEVER...BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Jan 23, 8:50 AM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 23, 8:50 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
850 AM PST MON JAN 23 2012
.SYNOPSIS...A BREAK IN THE WEATHER IS EXPECTED FOR THE DISTRICT TODAY
AS THE STORM TRACK SHIFTS SOUTH AND HIGH PRESSURE MOVES ACROSS THE
PACIFIC NORTHWEST. A FEW SHOWERS MOVING INTO THE WASHINGTON COAST MAY
CLIP PACIFIC COUNTY...OTHERWISE TODAY SHOULD BE GENERALLY DRY WITH
SOME AREAS OF MORNING FOG. ANOTHER WARM AND VERY MOIST SYSTEM WILL
BRING HEAVY RAIN AND RISING SNOW LEVELS TUESDAY...WITH PERIODS OF
HEAVY RAIN POSSIBLE THROUGH THURSDAY AS A FRONTAL ZONE STALLS OVER
OREGON. DEPENDING ON HOW STATIONARY THE AREA OF HEAVY RAIN IS...THIS
SYSTEM MAY THREATEN MORE FLOODING FOR THE REGION. PRECIPITATION MAY
START OFF AS SNOW OR FREEZING RAIN IN THE GORGE AND CASCADES BUT
SHOULD CHANGE OVER BY RAIN IN MOST LOCATIONS BY LATE TUESDAY. STRONG
WINDS WILL BE POSSIBLE AT TIMES DURING THE MIDWEEK PERIOD...
ESPECIALLY ALONG THE COAST.
&&
.UPDATE...ALOT ON THE DOCKET TODAY...SO FIRST THINGS FIRST. WAS
A LITTLE RELUCTANT TO LIFT THE DENSE FOG ADVISORY AT 9 AM WITH SOME
DENSE FOG OUT THERE IN THE GORGE AND MCMINNVILLE. NOT ALOT IN THE
WAY OF WINDS EXPECTED TODAY...BUT A FEW OBS SITES SHOWING MORE THAN
JUST LIGHT WIND...AND AND WHILE AIRPORT SITES ARE REPORTEING 1/4 TO
1/2 MILES...CEILINGS ARE 200 FT OR HIGHER...AND WEBCAMS INDICATING
THAT FOG...WHILE PRETTY THICK...IS NOT WIDEPSREAD DENSE. BEAR IN
MIND...TEMPS IN OUTLYING ARES A SUCH AS HILLSBORO TOWARDS FOREST
GROVE...MCMINNVILLE...AND ASTORIA TOWARDS TILLAMOOK JUST TO NAME A
FEW HAVE TEMPS AROUND FREEZING...SO SLICK ROADS STILL A POSSIBILITY
FOR A HOUR OR SO LONGER. EXPECT SLOW EROSION OF THE CLOUDS
TODAY...THOUGH EXPECT SOME CLEARING IN THE AFTERNOON FROM SOUTH TO
NORTH.
FOCUS SHIFTS TO WINDS ON THE COAST TOMORROW MORNING...HEAVY PRECIP
TOMORROW...AND WINTER WX IN THE GORGE/UPPER HOOD RIVER VALLEY
TOMORROW. VERY IMPRESSIVE MOISTURE PLUME HEADED BACK THIS WAY WITH
PRECIPITABLE WATER VALUES FCST TO BE ON THE ORDER OF WHAT THEY WERE
LAST WEEK. THE FIRST WAVE IS TUESDAY. GOOD POSSIBILITY OF A FLOOD
WATCH COMING LATER TODAY ONCE WE NARROW DOWN A FEW MORE SPECIFICS
WITH HEAVIEST QPF AXIS. GIVEN THE CURRENT MODEL SUITE...THE NORTH
COAST/COAST RANGE AND CASCADES LOOK TO BE THE BULLSEYE ZONE WITH THIS
FIRST ROUND...THOUGH THIS CAN CHANGE. WILL HIT THESE AREAS PRETTY
HARD WITH QPF WITH 2-2.5 INCHES TOTALS IN 6 HRS NOT OUT OF THE
QUESTION. PRECIP WILL WIND DOWN TUESDAY NIGHT WITH LOSS OF DEEP LAYER
MOISTURE.
WILL HOLD OFF ON A HIGH WIND WATCH/WARNING FOR THE COAST
TOMORROW...AND CONTINUE THE 50-55 MPH GUST WORDING...GIVEN THE FACT
THAT WINDS LOOK TO BE A BIT OFFSHORE INITIALLY. 60 MPH GUSTS ARE NOT
OUT OF THE QUESTION TOMORROW...BUT WILL LIKELY BE A BEACHES AND
HEADLANDS EVENT ONLY. WE WILL RE-ASSESS THIS AFTERNOON KMD
.SHORT TERM...JUST A FEW SHOWERS REMAINING ON THE LANGLEY HILL RADAR
THIS MORNING...MOST OF THESE ARE MOVING ONSHORE NORTH OF THE
PACIFIC/GRAYS HARBOR COUNTY LINE. OTHERWISE THE REGION APPEARS TO BE
DRYING OUT AS HIGH PRESSURE BUILDS ACROSS THE PACIFIC NORTHWEST. THE
LATEST IN THE SERIES OF PACIFIC LOW PRESSURE SYSTEM IS MOVING INLAND
WELL TO OUR SOUTH...THIS WILL FOCUS THE RAINFALL ON CALIFORNIA TODAY
AND BRING A MUCH NEEDED BREAK FOR OUR RIVERS AND STREAMS. AREAS OF
FOG HAVE DEVELOPED THIS MORNING DUE TO THE MOIST GROUND AND LIGHT
WIND. TEMPERATURES GENERALLY REMAIN ABOVE FREEZING IN THE LOWLANDS
THIS MORNING...BUT SOME OUTLYING AREAS MAY FALL BELOW FREEZING
ESPECIALLY PORTLAND NORTHWARD.
IT SEEMS LIKE IT HAS BEEN A WHILE SINCE THE WEATHER WAS BENIGN ENOUGH
FOR FOG AND FROST TO BE OUR PRIMARY CONCERNS. THIS RELATIVE LULL WILL
BE BRIEF. AFTER A MAINLY DRY AND PARTLY SUNNY DAY TODAY... FOCUS WILL
SHIFT WEST TO THE NEXT INCOMING FRONTAL SYSTEM DUE FOR TUESDAY.
ISENTROPIC LIFT ASSOCIATED WITH THE WARM FRONT WILL BRING PLENTY OF
OVERRUNNING PRECIPITATION TUESDAY...STARTING OFF AS SNOW IN THE
CASCADES AND POSSIBLY IN THE GORGE. MODELS SHOW GOOD AGREEMENT IN
SCOURING OUT THE COLD AIR LATE TUESDAY AS THE WARM FRONT MOVES ACROSS
THE CASCADES...WITH SNOW LEVELS RISING DRAMATICALLY BY TUESDAY
AFTERNOON. THIS MAY BE A LITTLE FAST...BUT IT DOES APPEAR THE
EASTSIDE HIGH WILL BE WEAK ENOUGH TO EVENTUALLY ALLOW THE WARM AIR
ACROSS THE CASCADE CREST BY TUESDAY NIGHT. 06Z NAM BUFR SOUNDINGS FOR
HOOD RIVER ARE VERY SIMILAR TO THE 00Z RUN... WITH MAINLY A SNOW
PROFILE THROUGH MORNING...FOLLOWED BY A FEW HOURS OF SLEET OR
FREEZING RAIN BEFORE THE EASTERLY FLOW IS CUT OFF LATE IN THE
AFTERNOON. WITHOUT A STRONG WESTERLY GRADIENT TO SCOUR OUT THE COLD
AIR IN THE GORGE...IT MAY TAKE A LITTLE LONGER THAN THAT TO WARM HOOD
RIVER UP ABOVE FREEZING. IT IS POSSIBLE THAT AT LEAST A WINTER WX
ADVISORY WILL BE NEEDED FOR SNOW AND ICE IN THE GORGE... AND THERE
WILL BE SEVERAL INCHES OF SNOW IN THE CASCADES BEFORE THE TRANSITION
TO RAIN OCCURS. THE CASCADE PASSES MAY SEE A BRIEF PERIOD OF FREEZING
RAIN AS WELL TUESDAY BEFORE TEMPS WARM UP ABOVE FREEZING LATE
TUESDAY/TUESDAY EVENING.
ELSEWHERE...THIS LOOKS LIKE A POTENTIALLY HEAVY RAIN EVENT WITH
AROUND 0.75-1.50 INCH IN THE WILLAMETTE VALLEY TUESDAY AND 2-3 INCHES
IN THE COAST RANGE AND CASCADE FOOTHILLS BY THE TIME THE
GFS/NAM/ECMWF PUSH THE AREA OF HEAVIEST RAIN INTO SOUTHERN OREGON WED
MORNING. THE CONFIDENCE IN THIS BREAK IS LOW...AS MODELS STRUGGLE
WITH FAST MOVING WAVES OF LOW PRESSURE TRAVELLING A QUASI- STATIONARY
FRONT. MOST MODELS SPREAD HEAVY RAIN BACK ACROSS THE AREA LATER WED
INTO THU...WITH PERHAPS A REPEAT OF THE RAINFALL TOTALS TUESDAY. WITH
THIS ATMOSPHERIC RIVER SCENARIO AND LIKELY DEEP SUBTROPICAL MOISTURE
FEED...RAINFALL TOTALS OF 4-7 INCHES ARE POSSIBLE FOR THE COAST RANGE
AND CASCADE FOOTHILLS BY THURSDAY NIGHT. THIS ALONG WITH SNOWMELT
WOULD LIKELY CAUSE SOME FLOODING... WILL NEED TO MONITOR THIS
CLOSELY. A HYDROLOGIC OUTLOOK... PDXESFPQR...HAS BEEN ISSUED TO ALERT
PEOPLE OF THE FLOOD POTENTIAL.
STRONG SOUTHERLY WINDS ARE POSSIBLE AT TIMES THROUGH THE MIDWEEK
PERIOD...MAINLY FOR THE COAST. THE STRONGER WINDS WOULD START AFTER
THE WARM FRONT PASSES EARLY TUESDAY. FOR NOW WILL KEEP THE FORECAST
WINDY AT TIMES BUT BELOW WARNING CRITERIA...AS MODELS ARE HAVING A
TOUGH TIME ORGANIZING THE SOUTHERLY PRESSURE GRADIENTS ENOUGH TO
PRODUCE WARNING-LEVEL GUSTS. WITH THIS MUCH JET STREAM ENERGY AIMING
TOWARD THE PACIFIC NORTHWEST IT IS DIFFICULT TO BELIEVE WE WILL
ESCAPE THE MIDWEEK ACTIVE PERIOD WITHOUT AT LEAST ONE HIGH WIND
WARNING-LEVEL EVENT ALONG THE COAST. WEAGLE
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
LITTLE CHANGE IN MODEL SOLUTIONS EARLY IN THE EXTENDED PERIOD...AS
ZONAL FLOW PERSISTS THROUGH MIDWEEK. SEVERAL DISTURBANCES SWEEP
ACROSS THE PACIFIC NORTHWEST...KEEPING THE AREA WET...BREEZY...WITH
RATHER SEASONAL TEMPERATURES. AN UPPER LEVEL DISTURBANCE WILL PUSH
EASTWARD JUST TO THE NORTH OF THE FORECAST AREA...AND A SURFACE HIGH
SETS UP OVER THE COASTAL WATERS PULLING THE COLDER AIR DOWN TO THE
SURFACE. THUS EXPECT COOLER TEMPERATURES ACROSS THE REGION STARTING
THURSDAY NIGHT. MAIN MODEL DISCREPANCIES BEGIN CONCERNING THE RIDGE
OF HIGH PRESSURE EXPECTED LATE NEXT WEEK. HIGH PRESSURE STRENGTHENS
FRIDAY...BRINGING A RESPITE FROM HEAVY RAIN. MODELS SHOW THE NEXT
COOL SYSTEM DROP FROM THE GULF OF ALASKA BY SATURDAY...YET THERE IS
LITTLE CONFIDENCE IN THE OVERALL STRENGTH AND TIMING OF THIS STORM.
27
&&
.AVIATION...IFR TO LIFR FOG HAS FORMED OVER MOST OF THE INTERIOR
VALLEYS UNDER A WEAK SURFACE RIDGE THIS MORNING. WITH VERY
LIGHT SURFACE WINDS FOG AND LOW STRATUS WILL BE SLOW TO CLEAR OUT
LIKELY LINGERING UNTIL MIDDAY. HIGHER CLOUDS AHEAD OF THE NEXT
FRONTAL SYSTEM WILL SPREAD OVER THE AREA IN THE EVENING WITH
OFFSHORE FLOW STRENGTHENING THROUGH EARLY TUESDAY MORNING AND
PREVENTING REDEVELOPMENT OF THE FOG.
KPDX AND APPROACHES...IFR FOG WILL PERSIST THROUGH MID TO LATE
MORNING BEFORE BREAKING UP. VFR CONDITIONS IN THE AFTERNOON WILL
CONTINUE THROUGH EARLY TUESDAY MORNING AS HIGH CLOUDS INCREASE.
&&
.MARINE...SEAS ARE SLOWLY FALLING TODAY AND THIS EVENING WITH LIGHT
WINDS. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH GALES BEGINNING
AROUND 4 AM TUESDAY MORNING.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
PST TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 23, 5:28 AM PST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 528 AM PST MON JAN 23 2012 ORZ006-007-009-WAZ023-039-241630- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-GREATER VANCOUVER AREA- 528 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA...THE WESTERN COLUMBIA RIVER GORGE...AND THE CENTRAL WILLAMETTE VALLEY. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THIS MORNING. PLEASE SEE PDXNPWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OUR ACTIVE WEATHER PATTERN RESUMES TUESDAY THROUGH THURSDAY... WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC NORTHWEST TUESDAY. THE MAIN THREAT WITH THIS SYSTEM APPEARS TO BE ADDITIONAL FLOODING DUE TO HEAVY RAIN. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO DISCUSS THE FLOOD THREAT. PLEASE SEE PDXESFPQR FOR FURTHER DETAILS. PRECIPITATION WILL LIKELY START OFF AS SNOW IN THE CASCADES AND COLUMBIA RIVER GORGE TUESDAY MORNING...WITH SEVERAL INCHES POSSIBLE BEFORE PRECIPITATION CHANGES OVER TO RAIN LATER IN THE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001-002-WAZ021-241630- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 528 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE COAST EARLY THIS MORNING. PLEASE SEE PDXCFWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OUR ACTIVE WEATHER PATTERN RESUMES TUESDAY THROUGH THURSDAY... WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC NORTHWEST TUESDAY. THE MAIN THREAT WITH THIS SYSTEM APPEARS TO BE ADDITIONAL FLOODING DUE TO HEAVY RAIN. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO DISCUSS THE FLOOD THREAT. PLEASE SEE PDXESFPQR FOR FURTHER DETAILS. THE SERIES OF SYSTEMS MOVING ONSHORE DURING THE MIDWEEK PERIOD MAY BRING STRONG WINDS TO THE COAST AT TIMES TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>005-008-010>014-WAZ019-020-022-040-241630- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE FOOTHILLS- 528 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OUR ACTIVE WEATHER PATTERN RESUMES TUESDAY THROUGH THURSDAY... WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC NORTHWEST TUESDAY. THE MAIN THREAT WITH THIS SYSTEM APPEARS TO BE ADDITIONAL FLOODING DUE TO HEAVY RAIN. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO DISCUSS THE FLOOD THREAT. PLEASE SEE PDXESFPQR FOR FURTHER DETAILS. PRECIPITATION WILL LIKELY START OFF AS SNOW IN THE CASCADES AND COLUMBIA RIVER GORGE TUESDAY MORNING...WITH SEVERAL INCHES POSSIBLE BEFORE PRECIPITATION CHANGES OVER TO RAIN LATER IN THE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-241630- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 528 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE STORM SWELL WHICH IMPACTED THE WATERS SUNDAY IS SUBSIDING THIS MORNING. A GALE WATCH BEGINS LATE TONIGHT FOR THE NEXT STRONG SYSTEM EXPECTED TO IMPACT THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OUR ACTIVE WEATHER PATTERN RESUMES TUESDAY THROUGH THURSDAY... WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC NORTHWEST TUESDAY. TRANSITORY GALE TO STORM FORCE CONDITIONS ARE POSSIBLE AT TIMES TUESDAY THROUGH THURSDAY...ALONG WITH LARGE SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
In the hours before
Local storm report, Jan 23, 12:02 PM PST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1202 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 2 S PHILOMATH 44.51N 123.36W
01/19/2012 BENTON OR OTHER FEDERAL
MARYS RIVER PRELIMINARY RECORD FLOOD CREST OF 21.5 FEET.
FLOOD STAGE IS 20.0 FEET.
0230 PM FLOOD 2 E SILETZ 44.72N 123.88W
01/19/2012 LINCOLN OR OTHER FEDERAL
SILETZ RIVER PRELIMINARY FLOOD CREST OF 23.5 FEET. FLOOD
STAGE IS 16.0 FEET.
0330 PM FLOOD 2 NNW MAPLETON 44.06N 123.88W
01/19/2012 LANE OR OTHER FEDERAL
SIUSLAW RIVER PRELIMINARY FLOOD CREST OF 28.1 FEET. FLOOD
STAGE IS 18.0 FEET.
0430 PM FLOOD 2 N HAPPY VALLEY 45.47N 122.54W
01/19/2012 MULTNOMAH OR OTHER FEDERAL
JOHNSON CREEK NEAR SYCAMORE PRELIMINARY FLOOD CREST OF
13.2 FEET. FLOOD STAGE IS 11.0 FEET.
0500 PM FLOOD 3 ESE TIDEWATER 44.40N 123.84W
01/19/2012 LINCOLN OR OTHER FEDERAL
ALSEA RIVER PRELIMINARY FLOOD CREST OF 23.6 FEET. FLOOD
STAGE IS 18.0 FEET.
0700 PM FLOOD 3 NW SUVER 44.78N 123.24W
01/19/2012 POLK OR OTHER FEDERAL
LUCKIAMUTE RIVER PRELIMINARY FLOOD CREST OF 34.2 FEET.
FLOOD STAGE IS 27.0 FEET.
0730 PM FLOOD 4 NE SPRINGFIELD 44.09N 122.92W
01/19/2012 LANE OR OTHER FEDERAL
MOHAWK RIVER PRELIMINARY FLOOD CREST OF 17.9 FEET. FLOOD
STAGE IS 15.0 FEET.
0830 PM FLOOD 1 S CANBY 45.25N 122.69W
01/19/2012 CLACKAMAS OR OTHER FEDERAL
MOLALLA RIVER PRELIMINARY CREST OF 23.0 FEET. FLOOD STAGE
IS 23.0 FEET.
0900 PM FLOOD 1 NW ESTACADA 45.30N 122.35W
01/19/2012 CLACKAMAS OR OTHER FEDERAL
CLACKAMAS RIVER PRELIMINARY FLOOD CREST OF 21.4 FEET.
FLOOD STAGE IS 20.0 FEET.
1000 PM FLOOD JEFFERSON 44.72N 123.00W
01/19/2012 MARION OR OTHER FEDERAL
SANTIAM RIVER PRELIMINARY FLOOD CREST OF 18.4 FEET. FLOOD
STAGE IS 15.0 FEET.
0200 AM FLOOD 1 N OREGON CITY 45.36N 122.60W
01/20/2012 CLACKAMAS OR OTHER FEDERAL
CLACKAMAS RIVER PRELIMINARY FLOOD CREST OF 39.5 FEET.
FLOOD STAGE IS 39.0 FEET.
1230 PM FLOOD AURORA 45.23N 122.76W
01/20/2012 MARION OR OTHER FEDERAL
PUDDING RIVER PRELIMINARY CREST OF 27.8 FEET. FLOOD STAGE
IS 22.0 FEET.
0300 PM FLOOD MCMINNVILLE 45.21N 123.19W
01/20/2012 YAMHILL OR OTHER FEDERAL
SOUTH YAMHILL RIVER PRELIMINARY FLOOD CREST OF 54.0 FEET.
FLOOD STAGE IS 50.0 FEET.
0600 AM FLOOD 2 NE ROSBURG 46.35N 123.60W
01/21/2012 WAHKIAKUM WA OFFICIAL NWS OBS
GRAYS RIVER PRELIMINARY FLOOD CREST OF 13.1 FEET. FLOOD
STAGE IS 12.0 FEET.
0530 PM FLOOD OREGON CITY 45.34N 122.60W
01/21/2012 CLACKAMAS OR OTHER FEDERAL
WILLAMETTE RIVER GAGE BELOW WILLAMETTE FALLS PRELIMINARY
FLOOD CREST OF 28.9 FEET. FLOOD STAGE IS 27.0 FEET.
0800 PM FLOOD SALEM 44.92N 123.02W
01/21/2012 MARION OR OTHER FEDERAL
WILLAMETTE RIVER PRELIMINARY FLOOD CREST OF 29.4 FEET.
FLOOD STAGE IS 28.0 FEET.
0815 PM FLOOD 1 S OREGON CITY 45.33N 122.60W
01/21/2012 CLACKAMAS OR OTHER FEDERAL
WILLAMETTE RIVER GAGE ABOVE WILLAMETTE FALLS PRELIMINARY
FLOOD CREST OF 65.2 FEET. FLOOD STAGE IS 64.0 FEET.
&&
ARBThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 7:44 PM PST | Small Craft Advisory for Winds | PQR | 2 hr | |
| Jan 22, 7:44 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 19 hr | |
| Jan 23, 2:54 AM PST | Gale Watch | PQR | 12 hr | |
| Jan 23, 4:49 AM PST | Dense Fog Advisory | PQR | 4 hr | |
| Jan 23, 10:12 AM PST | Flood Watch | PQR | 45 hr | |
| Jan 23, 2:30 PM PST | Winter Weather Advisory | PQR | 24 hr | |
| Jan 23, 2:57 PM PST | Gale Warning | PQR | 29 hr |
Nearby
High Wind Warnings in Oregon, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.